MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +4; PROSTHESIS HIP SEMICONSTRAINEDMETALCERAMICPOLYME CEMNTED OR NONPOROUS UNCEMNTED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 26 MM +4; PROSTHESIS HIP SEMICONSTRAINEDMETALCERAMICPOLYME CEMNTED OR NONPOROUS UNCEMNTED
Catalog Number 71342604
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/25/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.
 
Additional Manufacturer Narrative
The associated tandem shell/liner, oxinium femoral head and polarstem cementless stem were not returned for evaluation.After repeated requests, smith and nephew has been unable to obtain device details.As batch information were not made available, a review of the device history record cannot be completed.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that no clinical relevant documents were provided to conduct a thorough medical assessment.However, the dislocation was reportedly the cause for the revision 7 years post implantation, although the cause for dislocation cannot be determined and it cannot be determined if the reported dementia contributed to the event based on the complaint description alone.Patient impact beyond the reported dislocation and subsequent revision cannot be concluded.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
OXINIUM FEM HD 12/14 26 MM +4
Common Device Name
PROSTHESIS HIP SEMICONSTRAINEDMETALCERAMICPOLYME CEMNTED OR NONPOROUS UNCEMNTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8264366
Report Number1020279-2019-00217
Device Sequence Number19232817
Product Code LZO
UDI-Device Identifier03596010488909
UDI-Public03596010488909
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K021673
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71342604
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 12/25/2018
Supplement Date Received by Manufacturer12/25/2018
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;